MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM PERSPECTIVE 16 (DE); SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM PERSPECTIVE 16 (DE); SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10046734
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Death (1802)
Date of Event 08/21/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Initial reporter facility phone number: (b)(6).Siemens has initiated a technical investigation of the reported complaint.The root cause has not yet been determined.A supplemental report will be provided upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that during an emergency examination using the somatom perspective 16 system, the scanning procedure could not be completed, and the patient died on the ct-table.According to the head of the facility emergency department, the patient had thrown himself out of a window and fell approximately three meters before he was admitted to the hospital.The patient was unconscious, but his vital parameters were stable upon hospital emergency room admission.After the patient was positioned on the ct-table, the health status of the patient deteriorated, and the patient was intubated.Subsequently, a circulatory failure occurred, and no further resuscitation was performed due to the patient's medical history (preexisting unspecified lung and myocardial conditions).The head of the emergency department stated that the patient's prognosis was rather poor upon admission.It is not known if the system issue, that resulted in a delay in diagnosis, attributed to the patient's death.The reported event occurred in (b)(6).
 
Additional Manufacturer Narrative
Siemens completed a detailed technical investigation of the reported event.The root cause of the issue is that the his / ris (hospital or radiology information system) sent 2 repeated "requested procedures descriptions (dicom data tag 0032, 1060)" to ct with dicom worklist.The ct event log, for this patient / study, showed that there were 17 requested procedures registered but two were duplicates (requested procedure "ct-thoram mit km" and "ct-obere extremität handgelenk links").In the som5 sw platform the requested procedure description or requested procedure id cannot be duplicated, therefore, the examination could not be processed (completed).The ct scanner works as specified meets dicom conformance.Further investigation is not warranted at this time.If the problem reoccurs with this system, siemens will need dicom merge logs to perform a more in-depth technical investigation.

Brand Name
SOMATOM PERSPECTIVE 16 (DE)
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
MDR Report Key10441580
Report Number3004977335-2020-43302
Device Sequence Number4059969
Product Code JAK
UDI-Device Identifier04056869013046
UDI-Public04056869013046
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K183548
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10046734
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age68 YR